Missouri, 2005Damaging Wind in Missouri, July 10, 2005
July 10, 2005 · NWS SGF · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 10, 1:37 PM CST, 3 hours 46 minutes earlier.
Area forecast discussion, Jul 10, 1:37 PM CST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
237 PM CDT SUN JUL 10 2005
.DISCUSSION...
12Z KSGF SOUNDING INDICATED A SIGNIFICANT INCREASE IN MOISTURE
CONTENT ACROSS SOUTHERN MISSOURI AND EXTREME SOUTHEAST KANSAS. THE
COMBINATION OF THIS INCREASE IN MOISTURE AND DAYTIME HEATING HAS
TRIGGERED A FEW SHOWERS AND THUNDERSTORMS FROM ARKANSAS INTO
SOUTHERN MISSOURI. THERE IS A SLIGHT CHANCE THAT A COUPLE OF THESE
STORMS COULD BECOME MARGINALLY SEVERE. 100 MB MIXED LAYER CAPES
HAVE INCREASED TO AROUND 1200 J/KG...WHILE PRECIPITAL WATER VALUES
HAVE SHOT UP TO OVER 1.50 INCHES ALONG AND SOUTH OF I-44. DECENT
MID LEVEL MOISTURE WITHIN THE 350 - 600 MB LEVEL WILL ALLOW FOR
ENHANCED UPDRAFTS. THIS ACTIVITY WILL DISSIPATE LATE THIS AFTERNOON
AS DAY TIME HEATING CONCLUDES.
HURRICANE DENNIS HAS BECOME A MAJOR HURRICANE AND CURRENTLY (1930Z)
MAKING LAND FALL BETWEEN PENSACOLA AND NAVARRE BEACHES IN FLORIDA.
ITS BECOMING MORE LIKELY THAT THE REMNANTS OF DENNIS WILL LIKELY
AFFECT PORTIONS OF SOUTH CENTRAL AND CENTRAL MISSOURI BY TOMORROW
MORNING. THE WESTERN EXTENT OF THESE SHOWERS AND THUNDERSTORMS IS
STILL SOMEWHAT OF A QUESTION MARK...HOWEVER...THE GFS HAS BEEN VERY
CONSISTENT WITH BRINGING SOME PRECIP AS FAR WEST AS THE HIGHWAY 65
CORRIDOR. WENT AHEAD AND INCREASED POPS IN THE CATEGORICAL RANGE
FOR SOUTH CENTRAL AND CENTRAL MISSOURI...AND LEFT CHANCE POPS GOING
FOR THE SPRINGFIELD AREA...WITH SLIGHTS BACK TO THE WEST.
HEAVY RAINFALL IS JUST WHAT SOUTH CENTRAL AND CENTRAL MISSOURI NEEDS
AS THIS AREA HAS BEEN DEALING WITH DROUGHT CONDITIONS FOR A COUPLE
OF MONTHS NOW. DUE TO THE EXTREME DRYNESS OF SOILS AND VEGETATION
IN THIS AREA...I WILL NOT BE ISSUING A FLOOD WATCH. HOWEVER...I
CANT COMPLETELY RULE OUT A FLASH FLOOD OR TWO IF RAINFALL RATES
BECOME INTENSE. ALSO...THE DURATION OF THE RAIN COULD CONTINUE INTO
TUESDAY AS THE UPPER RIDGE OVER THE GREAT LAKES AREA CAUSES DENNIS
TO STALL OUT SOMEWHERE OVER THE OHIO AND MID MISSISSIPPI RIVER
VALLEYS.
THE GFS IS SHOWING A SIGNAL THAT A SHORTWAVE WILL ROUND THE WESTERN
EDGE OF THE CLOSED OFF CIRCULATION FROM DENNIS...AND PROVIDE THE
REGION WITH ANOTHER SHOT OF RAIN LATE WEDNESDAY. GIVEN PRECIPITAL
WATER VALUES IN THE 1.8 OR GREATER RANGE OVER SOUTH CENTRAL AND
CENTRAL MISSOURI...THIS TYPE OF FORCING WOULD DEFINITELY SQUEEZE OUT
ANOTHER GOOD ROUND OF SHOWERS AND THUNDER.
BEYOND THURSDAY AND HEADING INTO THE WEEKEND...THE CIRCULATION
ASSOCIATED WITH DENNIS IS EXPECTED TO GRADUALLY RETROGRADE BACK INTO
THE OZARKS AS A SHEAR AXIS. I DIDNT RAISE POPS FOR THIS PERIOD FOR
THE SAKE OF CONSISTENCY AND THE LACK OF CONFIDENCE IN THIS
SOLUTION...HOWEVER...THE OVERNIGHT FORECASTER MAY WANT TO TAKE A
SECOND LOOK AT INCREASING POPS FOR THURSDAY INTO THE WEEKEND GIVEN
THE MOISTURE CONTENT EXPECTED ALONG THE SHEAR ZONE.
&&
.AVIATION...
IN THE TAFS...I INCLUDED A VCSH MENTION FOR THE SPRINGFIELD AIRPORT
FOR THIS AFTERNOON. JOPLIN REMAINS POSITIONED IN THE DRY
AIRMASS...THEREFORE THE JOPLIN AIRPORT SHOULD REMAIN DRY WITH VFR
CONDITIONS THROUGH THE NEXT 24 HOURS.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.
CRAMER
Hazardous weather outlook, Jul 10, 4:24 PM CST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
524 PM CDT SUN JUL 10 2005
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-112230-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
524 PM CDT SUN JUL 10 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
ISOLATED SEVERE THUNDERSTORMS WITH WIND GUSTS TO 60 MPH.
SCATTERED THUNDERSTORMS WITH CLOUD TO GROUND LIGHTNING.
AREAS AFFECTED AND TIMING:
ALL OF THE MISSOURI OZARKS THROUGH 7 PM.
DISCUSSION:
SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE FROM WEST TO
EAST INTO THE EARLY EVENING HOURS. ISOLATED DOWNBURST WINDS ARE
POSSIBLE WITH A FEW OF THE STRONGER STORMS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
ITS BECOMING MORE LIKELY THAT SHOWERS AND THUNDERSTORMS
ASSOCIATED WITH THE REMNANTS OF HURRICANE DENNIS WILL AFFECT
PORTIONS OF SOUTH CENTRAL AND CENTRAL MISSOURI. THE POSITION OF
THE WESTERN EDGE OF THIS ACTIVITY IS STILL UNCERTAIN...
HOWEVER...IT APPEARS AS THOUGH PRECIPITATION IS POSSIBLE AS FAR
WEST AS AREAS ALONG A LINE FROM BRANSON TO SPRINGFIELD TO
VERSAILLES. NO SEVERE STORMS ARE EXPECTED. THIS PRECIPITATION
WILL BEGIN TO AFFECT SOUTHERN MISSOURI MONDAY MORNING...AND
CONTINUE INTO TUESDAY. LOCALLY HEAVY RAIN IS POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
BROWNING
In the hours before
Special weather statement, Jul 10, 12:57 PM CST, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
157 PM CDT SUN JUL 10 2005
MOZ090-095-102000-
CHRISTIAN-GREENE-
157 PM CDT SUN JUL 10 2005
...SIGNIFICANT WEATHER ADVISORY FOR CHRISTIAN AND GREENE COUNTIES
UNTIL 300 PM CDT...
AT 151 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR CLEVER AND NEAR REPUBLIC...AND MOVING NORTHWEST AT 10 MPH.
THESE STORMS WILL BE...
NEAR CLEVER BY 205 PM CDT.
5 MILES SOUTHWEST OF REPUBLIC BY 220 PM CDT.
NEAR BILLINGS BY 235 PM CDT.
SMALL HAIL...AND DOWNBURST WINDS OF 40 TO 50 MPH MAY BE POSSIBLE
WITH THESE STORMS. CLOUD TO GROUND LIGHTNING AND TORRENTIAL RAINFALL
IS ALSO EXPECTED AS THESE STORMS PASS OVER REPUBLIC AND CLEVER.
BOOKBINDER
Local storm report, Jul 10, 3:34 PM CST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
434 PM CDT SUN JUL 10 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0229 PM HAIL 1 N CLEVER 37.04N 93.48W
07/10/2005 0.25 INCH CHRISTIAN MO PUBLIC
VERY HEAVY RAIN LASTING FOR 10 MINUTES REDUCED
VISIBILITIES TO LESS THAN 1/16 OF A MILE.
FEHLocal storm report, Jul 10, 4:20 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
520 PM CDT SUN JUL 10 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0507 PM TSTM WND GST SPRINGFIELD 37.20N 93.30W
07/10/2005 60 MPH GREENE MO TRAINED SPOTTER
LARGE LIMBS BLOWN FROM TREES.
FEHLocal storm report, Jul 10, 4:21 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
521 PM CDT SUN JUL 10 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0507 PM TSTM WND GST SGF DOWNTOWN ARPT 37.22N 93.23W
07/10/2005 60 MPH GREENE MO TRAINED SPOTTER
LARGE LIMBS BLOWN FROM TREES. Corrected location
FEHLocal storm report, Jul 10, 5:23 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
623 PM CDT SUN JUL 10 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0600 PM DOWNBURST 1 E MORRISVILLE 37.48N 93.41W
07/10/2005 POLK MO FIRE DEPT/RESCUE
SEVERE THUNDERSTORM WIND GUSTS DOWNED TREES ONE MILE
EAST OF MORRISVILLE.
CRAMERThunderstorm Wind, Dallas
- When
- July 10, 5:23 PM CST
- Where
- Dallas County, Louisburg
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.750, -93.150
Thunderstorm wind gusts downed several trees near the intersection of County Road 255 and Highway 64.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Georgia, July 10 to 11, 20051 death · $246,000 · 56 events
- Tornado and Flash Flooding in Georgia, July 10 to 11, 20051 injured · $11 million · F0 · 20 events
- Heat in California, July 10 to 20, 20051 death · 8 events
- Hurricane in Mississippi, July 10 to 11, 2005$4.7 million · 17 events
- Storm Surge in Florida, July 10, 2005$10 million · 1 event
- Storm Surge in Florida, July 10, 2005$9.5 million · 1 event
- Storm Surge in Florida, July 10, 2005$8.5 million · 1 event
- Storm Surge in Florida, July 10, 2005$7.5 million · 1 event
- Storm Surge in Florida, July 10, 2005$7.5 million · 1 event
- Storm Surge in Florida, July 10, 2005$4.3 million · 10 events
- Flooding in Georgia, July 10 to 13, 2005$665,000 · 40 events
- Storm Surge in Florida, July 10, 2005$4.0 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463253.